MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. SIEMENS HEALTH ATELLICA CI CARCINOEMBRYONIC ANTIGEN (CEA); SYSTEM, TEST, CARCINOEMBRYONIC ANTIGEN

SIEMENS HEALTHCARE DIAGNOSTICS INC. SIEMENS HEALTH ATELLICA CI CARCINOEMBRYONIC ANTIGEN (CEA); SYSTEM, TEST, CARCINOEMBRYONIC ANTIGEN
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This incident occurred outside the united states (ous).The ous customer reported an observation of an elevated atellica ci carcinoembryonic antigen (cea) lot 222 patient sample result with that was discordant relative to a lower retest result.The customer is aware of the special reagent mixing requirement in the assay's instructions for use (ifu) but has observed reagent clumping and high cv on the calibrators.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is investigating.
 
Event or Problem Description
The customer obtained an elevated patient sample result with atellica ci carcinoembryonic antigen (cea) lot 222 that was discordant relative to a lower retest result.There are no allegations of patient or user intervention or adverse health consequences due to the event.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2025-00102 initial report on 27-may-2025.Siemens completed investigation of an outside the united states (ous) customer report of an elevated atellica ci carcinoembryonic antigen (cea) lot: 222 patient sample result that was discordant relative to a lower retest result.The customer reported imprecision with the cea assay lot: 222 on the atellica ci#: irc006202322 observing variation between runs at the low end of the assay analytical measuring range (amr), which led to the discordance.Siemens confirmed that the customer is performing the required special reagent mixing requirement in the assay's instructions for use (ifu) and inspecting all packs for clumping and particle settling prior to loading onto the analyzer.No related shipment/storage/handling conditions were reported or identified, but faint bands were observed on the onboard reagent readypacks.The customer began use of reagent lot: 222 on 04-apr-2025.Siemens reviewed the atellica ci analyzer data summary extraction file for cea on atellica ci#: irc006202322 with date range of 01-april-2025 to 07-may-2025.Siemens' analysis confirmed there was no calibration related problem.However, imprecision was noted on four different patient samples tested between 16-apr-2025 through 27-apr-2025, tested with different reagent readypacks of lot: 222.There has been no recurrence of imprecision besides these samples.There was no hemolysis, icterus, and lipemia (hil) noted with the samples.Siemens reviewed the individual trace files for the four sample replicates, and they did not show any specific signature that would lead to imprecision or outlier in the data.However, there were indications of electrical interference related to a particular analyzer part.Siemens recommended part replacement, but the customer stated that they began use of a different reagent lot, will be monitoring the system and confirmed no further support was required at this time.Based on the investigation, the cause of the discordant result cannot be confirmed, but appears to be related to electrical interference due to potential part malfunction.A product issue was not identified.The customer is operational, and the reported issue was resolved by routine troubleshooting.In section h6 of this report, the investigation finding and conclusion codes were updated based on the investigation results.

Brand Name
ATELLICA CI CARCINOEMBRYONIC ANTIGEN (CEA)
Common Device Name
SYSTEM, TEST, CARCINOEMBRYONIC ANTIGEN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC. SIEMENS HEALTH
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration # 1219913
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
MDR Report Key22085342
Report Number1219913-2025-00102
Device Sequence Number20804633
Product Code DHX
UDI-Device Identifier00630414598505
UDI-Public(01)00630414598505(10)21203222(17)250717
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K200215
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2025
Device Model NumberN/A
Device Catalogue Number10995523
Device Lot Number21203222
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/27/2025
Supplement Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/17/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown